Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 10, NWS Sacramento, CA

March 11, 2016

NWS Sacramento, CA issued this winter storm warning at Mar 11, 2016, 3:48 AM PST. It took effect at Mar 11, 2016, 12:00 PM PST. It was in force for 63 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 3:48 AM PST (11:48 UTC)
In effect from
Mar 11, 2016, 12:00 PM PST
Expired
Mar 14, 2016, 3:30 AM PDT
In force
63 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

065 
WWUS46 KSTO 111148
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
348 AM PST FRI MAR 11 2016

...STRONG WINTER STORMS THIS WEEKEND...

.A SERIES OF STRONG WINTER STORMS WILL MOVE THROUGH NORTHERN
CALIFORNIA THROUGH MONDAY. SNOW LEVELS WILL INITIALLY START
AROUND 6000 FEET TODAY AND THEN LOWER TO BETWEEN 3500 AND 4500
FEET OVER THE WEEKEND. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH
CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE LIKELY.

CAZ068-120000-
/O.CAN.KSTO.WW.Y.0013.000000T0000Z-160311T1400Z/
/O.UPG.KSTO.WS.A.0007.160313T0000Z-160314T1800Z/
/O.NEW.KSTO.WS.W.0010.160311T2000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
348 AM PST FRI MAR 11 2016

...WINTER STORM WARNING IN EFFECT FROM NOON PST TODAY TO 11 AM
PDT MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON PST
TODAY TO 11 AM PDT MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW SHOWERS WILL CONTINUE TODAY WITH PERIODS OF HEAVY
  SNOW AT TIME OVER THE HIGHER ELEVATIONS. SNOW SHOWERS WILL
  DECREASE TONIGHT BEFORE PICKING UP AGAIN SATURDAY.

* LOCATIONS...LASSEN NATIONAL PARK, CHESTER/LAKE ALMANOR AREA,
  HIGHWAYS 36, 44 AND 89.

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS TODAY ACROSS THE
  HIGHER ELEVATIONS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL
  LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS THIS WEEKEND.

* SNOW ACCUMULATIONS...2 TO 4 INCHES TODAY ABOVE 6000 FEET WITH 5
  TO 10 INCHES OVER THE PEAKS. THEN...3 TO 6 INCHES ABOVE 3500
  FEET WITH 2 TO 4 FEET ABOVE 5000 FEET OVER THE WEEKEND.

* SNOW LEVELS...AROUND 5000 TO 6000 FEET TODAY...LOWERING TO 3500
  TO 4500 FEET OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

CAZ069-120000-
/O.UPG.KSTO.WS.A.0007.160313T0000Z-160314T1800Z/
/O.NEW.KSTO.WS.W.0010.160311T2000Z-160314T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
348 AM PST FRI MAR 11 2016

...WINTER STORM WARNING IN EFFECT FROM NOON PST TODAY TO 11 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON PST
TODAY TO 11 AM PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...THIS AFTERNOON THROUGH MONDAY MORNING.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88.

* MAIN IMPACT...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY
  CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. ROAD CLOSURES
  POSSIBLE AT TIMES ON THE WEEKEND.

* SNOW ACCUMULATIONS...2 TO 4 INCHES TODAY, THEN SNOW INCREASES
  AGAIN BY LATER SATURDAY WITH 2 TO 4 FEET OF ACCUMULATION
  POSSIBLE ABOVE ABOUT 5000 FEET BY MONDAY.

* SNOW LEVELS...5500 TO 6500 FEET TODAY LOWERING TO 4000 TO 5000
  FEET OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$
7 follow-up statements
171 
WWUS46 KSTO 112342
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
342 PM PST FRI MAR 11 2016

...STRONG WINTER STORMS INTO EARLY MONDAY...

.A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN
CALIFORNIA THROUGH MONDAY. SNOW LEVELS WILL LOWER TO BETWEEN 3500
AND 4500 FEET. THE FIRST SYSTEM SNOW WILL TAPER OFF LATE
TONIGHT...WITH THE NEXT STORM SYSTEM MOVING IN ON SATURDAY.
PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND
HAZARDOUS TRAVEL ARE LIKELY. THE HEAVIEST SNOW AND STRONGEST WINDS
ARE EXPECTED SATURDAY NIGHT INTO SUNDAY.

CAZ068-069-121200-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
342 PM PST FRI MAR 11 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING WITH
  PERIODS OF HEAVY SNOW AT TIME. SNOW SHOWERS WILL DECREASE
  TONIGHT BEFORE PICKING UP AGAIN SATURDAY.

* LOCATIONS...LASSEN NATIONAL PARK... CHESTER/LAKE ALMANOR 
  AREA... HIGHWAYS 36... 44 AND 89. 

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY
  SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN
  CONTROLS.

* SNOW ACCUMULATIONS...3 TO 6 INCHES ABOVE 3500 FEET WITH 2 TO 4
  FEET ABOVE 5000 FEET STORM TOTAL THROUGH EARLY MONDAY.

* SNOW LEVELS...SNOW LEVELS TO 3500 TO 4500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
026 
WWUS46 KSTO 120544
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
944 PM PST FRI MAR 11 2016

...STRONG WINTER STORMS INTO EARLY MONDAY...

.A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN
CALIFORNIA THROUGH MONDAY. SNOW TAPERED OFF FRIDAY EVENING BUT 
THE NEXT STORM SYSTEM WILL MOVE IN ON SATURDAY. PERIODS OF HEAVY
SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE
LIKELY. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED
SATURDAY NIGHT INTO SUNDAY.

CAZ068-069-130000-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
944 PM PST FRI MAR 11 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...SNOW HAS TAPERED OFF OVER THE SIERRA BUT WILL PICK UP
  AGAIN SATURDAY BY LATE MORNING AND AFTERNOON.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL
  PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89.

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF 
  HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND 
  CHAIN CONTROLS. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES ABOVE 3500 FEET WITH 2 TO 4 
  FEET ABOVE 5000 FEET STORM TOTAL THROUGH EARLY MONDAY. 

* SNOW LEVELS...SNOW LEVELS TO 3500 TO 4500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
284 
WWUS46 KSTO 121100
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PST SAT MAR 12 2016

...STRONG WINTER STORMS INTO MONDAY...

.A SERIES OF PACIFIC STORMS WILL MOVE ACROSS INTERIOR NORTHERN
CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW
AND GUSTY WIND ARE EXPECTED ABOVE 4000 FEET. HAZARDOUS DRIVING
CONDITIONS AND CHAIN CONTROLS ARE LIKELY. THOSE TRAVELING INTO
THE MOUNTAINS OVER THE WEEKEND INTO MONDAY SHOULD CHECK THE LATEST
ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-130000-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
300 AM PST SAT MAR 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...PERIODS OF HEAVY SNOW EXPECTED BY THE AFTERNOON AND
  CONTINUING INTO EARLY MONDAY.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL 
  PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. 

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF 
  HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND 
  CHAIN CONTROLS. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 2 TO 5
  FEET ABOVE 5000 FEET THROUGH EARLY MONDAY.

* SNOW LEVELS...SNOW LEVELS TO 4500 TO 5500 FEET TODAY AND
  SUNDAY...LOWERING TO 3500 TO 4500 FEET BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
126 
WWUS46 KSTO 121908
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1108 AM PST SAT MAR 12 2016

...STRONG WINTER STORMS INTO MONDAY...

.A SERIES OF PACIFIC STORMS WILL MOVE ACROSS INTERIOR NORTHERN
CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW
AND GUSTY WIND ARE EXPECTED ABOVE 4000 FEET. HAZARDOUS DRIVING
CONDITIONS AND CHAIN CONTROLS ARE LIKELY. THOSE TRAVELING INTO
THE MOUNTAINS OVER THE WEEKEND INTO MONDAY SHOULD CHECK THE
LATEST ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-131400-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
1108 AM PST SAT MAR 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...PERIODS OF HEAVY SNOW EXPECTED BY THE AFTERNOON AND 
  CONTINUING INTO EARLY MONDAY. 

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL 
  PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. 

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF 
  HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND 
  CHAIN CONTROLS. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 2 TO 5 
  FEET ABOVE 5000 FEET THROUGH EARLY MONDAY. 

* SNOW LEVELS...SNOW LEVELS TO 4500 TO 5500 FEET TODAY AND 
  SUNDAY...LOWERING TO 3500 TO 4500 FEET BY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-014-063-131400-
/O.NEW.KSTO.WW.Y.0014.160312T1908Z-160313T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS
1108 AM PST SAT MAR 12 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PDT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM PDT
SUNDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE COASTAL RANGE.

* TIMING... NOW THROUGH 7 AM SUNDAY MORNING.

* MAIN IMPACT...SNOW COVERED ROADS AND SLIPPERY TRAVEL.

* SNOW ACCUMULATIONS...3 TO 7 INCHES ABOVE 4000 FEET WITH 1 TO 2
  FEET OVER THE PEAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BARUFFALDI
329 
WWUS46 KSTO 131350
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
650 AM PDT SUN MAR 13 2016

...STRONG WINTER STORM TODAY INTO MONDAY...

.ANOTHER STRONG PACIFIC STORM WILL MOVE ACROSS INTERIOR NORTHERN
CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW
AND GUSTY WIND ARE EXPECTED ABOVE 4500 FEET. HAZARDOUS DRIVING
CONDITIONS AND CHAIN CONTROLS ARE LIKELY. TRAVEL INTO THE
MOUNTAINS TODAY INTO EARLY MONDAY IS NOT RECOMMENDED. IF TRAVEL
IS UNAVOIDABLE, BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS.

CAZ013-014-063-131500-
/O.CAN.KSTO.WW.Y.0014.000000T0000Z-160313T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS
650 AM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. SNOW LEVELS ARE RISING THIS MORNING AND
MOSTLY RAIN IS EXPECTED AT THE HIGHER ELEVATIONS.


$$

CAZ068-069-140000-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
650 AM PDT SUN MAR 13 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...PERIODS OF HEAVY SNOW EXPECTED TODAY INTO MONDAY...
  DECREASING MONDAY AFTERNOON.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL 
  PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. 

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF 
  HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND 
  CHAIN CONTROLS. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 1 TO 3
  FEET OF ADDITIONAL SNOW ABOVE 5500 FEET THROUGH MONDAY.

* SNOW LEVELS...SNOW LEVELS 5000 TO 6000 FEET TODAY...LOWERING TO
  3500 TO 4500 FEET MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
544 
WWUS46 KSTO 132114
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
214 PM PDT SUN MAR 13 2016

...WINTER STORM WILL BRING HEAVY AMOUNTS OF SNOW INTO MONDAY ABOVE
4500 FEET...

.A STORM MOVING ACROSS INTERIOR NORTHERN CALIFORNIA INTO MONDAY
WILL BRING PERIODS OF MODERATE TO LOCALLY HEAVY SNOW AND GUSTY
WIND. EXPECT HAZARDOUS DRIVING CONDITIONS AND CHAIN CONTROLS.
TRAVEL INTO THE MOUNTAINS INTO EARLY MONDAY IS NOT RECOMMENDED. IF
TRAVEL IS UNAVOIDABLE...BE PREPARED FOR HAZARDOUS DRIVING
CONDITIONS AND POSSIBLE TRAVEL DELAYS.

CAZ068-069-141400-
/O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
214 PM PDT SUN MAR 13 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* TIMING...PERIODS OF HEAVY SNOW EXPECTED INTO MONDAY...
  DECREASING LATE MONDAY MORNING AND AFTERNOON.

* LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL 
  PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. 

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF 
  HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND 
  CHAIN CONTROLS. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4500 FEET WITH 1 TO 2
  FEET OF ADDITIONAL SNOW ABOVE 6000 FEET THROUGH MONDAY.

* SNOW LEVELS...SNOW LEVELS 4500 TO 5500 FEET...LOWERING TO 3500
  TO 4500 FEET MONDAY MORNING. LOWEST OVER PLUMAS COUNTY AND
  LASSEN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

BARUFFALDI
853 
WWUS46 KSTO 141030
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT MON MAR 14 2016

CAZ068-069-141130-
/O.CAN.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
330 AM PDT MON MAR 14 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SHOWERS WILL LINGER INTO THE AFTERNOON, BUT ONLY MINOR SNOWFALL
ACCUMULATIONS ARE EXPECTED AT THE HIGHER ELEVATIONS.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 9:51 PM PST, 5 hours 57 minutes earlier.

Area forecast discussion, Mar 10, 9:51 PM PST, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
951 PM PST THU MAR 10 2016

.SYNOPSIS...
A WARM AND WET WEATHER SYSTEM WILL GRADUALLY MOVE INLAND FRIDAY
BRINGING A CONTINUED POTENTIAL FOR FLOODING AND SOME HIGHER
ELEVATION SNOW. ADDITIONAL WEATHER SYSTEMS OVER THE WEEKEND INTO
EARLY NEXT WEEK WILL SHIFT THE FOCUS TO THE FOOTHILLS AND
MOUNTAINS. HEAVY RAIN IS EXPECTED IN THE FOOTHILLS...AND HEAVY
MOUNTAIN SNOW MAKING FOR DANGEROUS MOUNTAIN TRAVEL.

&&

.SHORT TERM DISCUSSION...
SWly flow aloft ahead of a neutrally-tilted trof along 135W is
paralleling the surface front along the I-80 corridor this
evening. Cloud tops are cooling over Norcal as the approaching
trof increases UVM over Norcal resulting in widespread moderate
precip over most of the CWA...except roughly for the far Nrn and
Srn zones. Enhanced area of rain developing over our SWrn zones
showing some convective signals with C-G. Have updated the zones
this evening to include chance of thunder in the zones centered
around Solano Co.

The +2 anomaly TPW plume is narrowing...and the area of moderate
rain is as well...although focusing over the Feather River Basin
and Wrn Plumas Co where we will continue the Advsry for zone 68
tonight as Chester is at 32F.

By 12z Fri...the trof is forecast to move inside 130W which will
gradually shift the front and precip gradually to the W and more
over the coastal range/Shasta Co mtns. Radar is beginning to show
this trend developing. Then...as the trof moves toward the coast
Fri afternoon...a band of steady/locally heavy rain should spread
mainly across the Srn portion of the CWA... although precip should
also extend Nwd. Precip should turn more showery Fri evening as
the trof moves from the coast and drops into Socal. JHM

.PREVIOUS DISCUSSION...

A FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH SUNDAY AFTERNOON
FOR INTERIOR NORTHERN CALIFORNIA FOR AREAS BELOW 4000 FT.

SNOW LEVELS HAVE DROPPED AS LOW AS 4500-5000 FEET LOCALLY AROUND
THE CHESTER/LAKE ALMANOR AND LASSEN NATIONAL PARK. SOME SNOW HAS
ACCUMULATED ON PORTIONS OF HIGHWAYS 36 AND 89. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR 3 TO 6 INCHES OF SNOW THROUGH
TONIGHT, WITH CHAIN CONTROLS.

ON FRIDAY, THE MAIN TROUGH SHIFTS INLAND, AND THE WEIGHT OF THE
STORM WILL BE MORE SOUTHERLY ORIENTED. THE GFS, ECMWF AND THE
CANADIAN ALL SHOW THE CORE OF THE UPPER LOW COMING INLAND AROUND
THE BAY AREA. IN CONTRAST, THE LATEST NAM BRINGS THE LOW FURTHER
SOUTH INTO THE BIG SUR AREA, WHICH WOULD LIMIT PRECIPITATION
AMOUNTS OVER INLAND NORCAL, PARTICULARLY THE NORTHERN SIERRA. AM
CONSIDERING THE NAM THE OUTLIER, WITH SIGNIFICANT PRECIPITATION
OVER THE FORECAST AREA THROUGH FRIDAY. BY FRIDAY AFTERNOON AND
EVENING, PORTIONS OF THE VALLEY COULD BE SHADOWED TO SOME DEGREE AND
SEE LESSER RAIN AMOUNTS.

THERE COULD BE SEVERAL INCHES OF SNOW OVER THE NORTHERN SIERRA
FRIDAY AFTERNOON AND EVENING, WHICH COULD IMPACT WEEKEND TRAVELERS
AND POTENTIALLY BRING CHAIN CONTROLS AND SLOW DOWNS OVER MOUNTAIN
MOUNTAIN PASSES.

THE NEXT STORM SYSTEM THEN ARRIVES LATE SATURDAY, WITH A
REINFORCING WAVE ON SUNDAY. BOTH OF THESE SYSTEMS ARE LIKELY TO BE
VERY WET ACROSS THE MOUNTAINS, BUT PORTIONS OF THE VALLEY ARE
LIKELY TO BE RAIN-SHADOWED FOR THIS EVENT AND NOT AS WET AS LAST
WEEKEND. THE GREATEST RAIN IMPACTS ARE LIKELY TO BE OVER THE
FOOTHILLS AND MIDSLOPES, WHERE CREEKS ARE STILL SWOLLEN FROM
RECENT RAINS. UP TO AROUND 4 FEET OF NEW SNOW ARE EXPECTED ABOVE
5000 FEET AND A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE
SATURDAY AFTERNOON INTO MONDAY MORNING. DANGEROUS TRAVEL WITH
NEAR WHITEOUT CONDITIONS ARE LIKELY. LIGHTER SNOW AMOUNTS AROUND
POSSIBLE AS LOW AS 4000-4500 FEET ON MONDAY, AS SNOW LEVELS BEGIN
TO DROP. EK

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Post-frontal showers are expected Monday into early Tuesday as a
trough exits our area. Snow levels are expected to lower to around
3000 ft Monday night but by this time, most of the showers will
have ended. Beyond this, dry weather will prevail as a high
amplitude ridge develops and pushes all activity to our north.
Temperatures will warm each day with Thursday possibly being the
warmest day. As of now, it looks as though valley temperatures
could max out in the 70s. Wilson

&&

&&

.AVIATION...

Moist southwesterly flow will continue tonight/tomorrow bringing
rain to the Sac valley. Expect MVFR/IFR conditions to continue in
the N Sac valley while vis/cigs in the S Sac valley should
continue to lower as the atmosphere moistens. Another system
pushes onshore tomorrow morning bringing more precipitation and
continuing the southerly sfc flow. Wilson
&&

.STO Watches/Warnings/Advisories...
Flood Watch through Sunday afternoon for Burney Basin / Eastern
Shasta County-Carquinez Strait and Delta-Central Sacramento
Valley-Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Weather Advisory until 6 AM PST Friday for Western Plumas
County/Lassen Park.

Winter Storm Watch from Saturday afternoon through Monday
morning for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:50 PM PSTWind AdvisorySTO25 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.